Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 51, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 19, 2007, 4:59 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2007, 4:59 PM MST (23:59 UTC)
- Expired
- Aug 19, 2007, 7:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 74 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 12.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 200006
FFWTWC
AZC019-021-200200-
/X.NEW.KTWC.FF.W.0051.070819T2359Z-070820T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
459 PM MST SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 700 PM MST
* AT 453 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS ON THE CATALINA
MOUNTAINS. AUTOMATED RAIN GAGES INDICATED THAT 1 TO 2 INCHES OF
RAIN HAD FALLEN ALREADY IN THE UPPER CANADA DEL ORO BASIN AND ON
MOUNTAIN LEMMON NEAR SKI VALLEY. RUNOFF FROM THIS HEAVY RAINFALL
WILL EVENTUALLY SPILL INTO THE UPPER PORTION OF THE CDO WASH WITH
HIGH FLOWS MOVING THROUGH GOLDER RANCH A FEW HOURS FROM NOW.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
SOUTH OF SAN MANUEL AND SOUTH OF ORACLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3246 11093 3240 11083 3247 11046 3279 11046
3267 11067 3260 11094
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:10 PM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 19, 2:10 PM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SUN AUG 19 2007 .SYNOPSIS...A VERY GRADUAL DRYING TREND WILL OCCUR THROUGH THE MIDDLE OF THE WEEK...WITH ONLY A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. A FAVORABLE EASTERLY FLOW WILL RETURN TOWARD THE END OF THE WEEK AND ESPECIALLY NEXT WEEKEND... BRINGING AN INCREASED CHANCE OF THUNDERSTORMS TO SOUTHEAST ARIZONA. DAYTIME HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL THIS WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MAINLY 35-55 DBZ ECHOES ADJACENT THE MOUNTAINS OF CENTRAL/ERN PIMA...SANTA CRUZ AND WRN COCHISE COUNTIES AT 2105Z. ECHOES WERE EXHIBITING A VERY SLOW NWD DRIFT OR WERE STATIONARY. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. ABUNDANT LOW-LEVEL MOISTURE EXISTS THOUGH LARGE-SCALE FORCING MECHANISM LACKING THIS AFTERNOON AND EVENING FOR WIDESPREAD CONVECTIVE EVENT. THUS WILL REFLECT 20 PERCENT CHANCE OF SHOWERS/ TSTMS THIS EVENING EXCEPT ACROSS THE NATION AS WELL AS SANTA CRUZ/ COCHISE COUNTIES WHERE SOMEWHAT HIGHER POPS WARRANTED. BELIEVE BULK OF ACTIVITY WILL END BY MIDNIGHT AS PER 19/18Z NAM12 SOLUTION. APPEARS DOWNWARD TREND IN CONVECTIVE ACTIVITY ON TAP STARTING MONDAY AND CONTINUING INTO MIDWEEK AS UPPER HIGH PRESENTLY OVER SRN NM SHIFTS WWD IN RESPONSE TO TROUGH MOVING ACROSS THE NRN STATES. STILL WILL BE AMPLE MOISTURE TO JUSTIFY LOW-GRADE POPS TUCSON VICINITY EWD MAINLY DURING THE AFTERNOONS AND EVENINGS. PER COORD WITH WFO PSR HAVE OPTED FOR DRY SCENARIO TUE-WED NIGHT ACROSS SE PINAL AND THE NATION...WITH DRY CONDITIONS FAR WRN PIMA COUNTY DURING THE TUE-FRI NIGHT PERIOD. 19/12Z GFS TRENDED DOWNWARD VERSUS PREVIOUS SOLUTIONS ON UPSWING IN CONVECTIVE ACTIVITY DURING THE FRI-SUN PERIOD. FOR INSTANCE...THIS SOLUTION PROGGED ANY SEMBLANCE OF INVERTED TROUGHS AND MID-LEVEL IMPULSES MOVING WWD AROUND PERIPHERY OF SRN CONUS HIGH...SUCH AS POSSIBLE TROPICAL SYSTEM DEAN REMNANTS...FURTHER SOUTH THAN PREVIOUS SOLUTIONS. HOWEVER...DID NOT COMPLETELY BUY INTO THIS NOTION BUT RATHER ADJUSTED INHERITED GRIDDED DATA POP VALUES DOWNWARD SLIGHTLY. AT ANY RATE...WILL STILL REFLECT CHANCE-TYPE POPS WHICH WOULD TRANSLATE INTO SCATTERED SHOWERS/TSTMS FRI-SUN. DAYTIME HIGH TEMPS AT A COUPLE OF LOCALES IN THIS FORECAST AREA MON INTO WED MAY APPROACH RECORD HIGHS. GIVEN THAT MOST FORECAST POINTS ARE EXPECTED TO BE MORE THAN 3 DEGS FROM RECORD TEMPS HOWEVER...WILL NOT ISSUE HEADLINE OF RECORD OR NEAR-RECORD MAX TEMPS WITH THE PUBLIC ZONE FORECASTS. STILL...DAYTIME HIGH TEMPS TO REMAIN ABOVE NORMAL THROUGH MUCH OF THIS WEEK. && .AVIATION...WDLY SCT TSRA WILL OCCUR ACROSS MUCH OF SE AZ THIS EVENING...WITH MUCH OF THE ACTIVITY EXPECTED TO END AROUND BY 20/06Z OF SO. HOWEVER...SCT TSRA IS FORECAST MAINLY SOUTH AND WEST OF KTUS. CEILINGS FROM TSRA MOSTLY AT OR ABOVE 7KFT AGL...THOUGH CIGS AS LOW AS 2-3 KFT AGL AND VSBYS AS LOW AS 1-3SM WITH THE STRONGEST TSTMS. CONVECTIVE DEBRIS CLOUDS AFTER 20/06Z WITH CIGS AT OR ABOVE 12KFT AGL...BECOMING MOSTLY CLEAR MONDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:45 PM MST | Flash Flood Warning | TWC | Cochise | 60 min |
| Aug 19, 2:21 PM MST | Areal Flood Advisory | TWC | Pima | 84 min |
| Aug 19, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 19, 3:18 PM MST | Areal Flood Advisory | TWC | Pima | 87 min |
| Aug 19, 3:34 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.